Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 26, 2010, 5:48 AM CDT for 12 counties in Texas. It took effect at Mar 26, 2010, 1:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 5:48 AM CDT (10:48 UTC)
- In effect from
- Mar 26, 2010, 1:00 PM CDT
- Expired
- Mar 27, 2010, 4:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3276 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 26, 4:28 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 26, 4:28 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 428 AM CDT FRI MAR 26 2010 .SHORT TERM... TODAY WILL BE THE BEGINNING OF A COUPLE WINDY DAYS ACROSS THE AREA. WINDY CONDITIONS TODAY WILL BE COURTESY OF A SHORT WAVE TROUGH MOVING ACROSS THE ROCKIES. WITH THE MAIN TROUGH AXIS AND ENERGY TRAVELING NORTH OF THE AREA...EXPECT PRECIPITATION TO REMAIN NORTH. A SURFACE LOW WILL ALSO DEVELOP IN SOUTHEASTERN COLORADO AND ASSOCIATED SURFACE TROUGH DURING THE DAY. ADDITIONALLY...A THERMAL RIDGE AT 850MB WILL EXPAND INTO WESTERN AREAS TODAY. MODEL SOUNDINGS INDICATE DEEP MIXING TO 700MB WILL BE POSSIBLE TODAY. THE GREATEST CONCERN WILL BE ACROSS WESTERN AREAS WHERE STRONG 700MB WINDS WILL BE IN PLACE. THERE WILL BE LITTLE IN THE WAY OF ANY CLOUDS TO PREVENT THE DEEP MIXING TO TAKE PLACE. WINDS WILL ALSO STAY ELEVATED THIS EVENING AND EARLY SATURDAY WITH A PACIFIC FRONT TO MOVE THROUGH THE AREA. TEMPERATURES WILL BE AROUND TEN DEGREES WARMER TODAY ACROSS THE AREA WITH THE STRONG DOWNSLOPING WINDS. JDV && .LONG TERM... NEXT STORM SYSTEM HEADED OUR WAY WAY SCOOTING QUICKLY EAST INTO THE GREAT BASIN THIS MORNING...SCHEDULED THEN TO DEEPEN ACROSS THE NORTHERN TEXAS PANHANDLE EARLY SATURDAY AND THEN OUT EAST THROUGH NORTHERN OKLAHOMA LATER SATURDAY. A PACIFIC FRONTAL BOUNDARY WILL RACE SOUTHEAST ACROSS THE AREA EARLY SATURDAY WHILE TIGHTER MID AND UPPER LEVEL GRADIENTS ALSO SHOVE SOUTH AND SOUTHEAST OF THE AREA EARLY IN THE DAY. STILL...WIND WILL INCREASE AS CYCLONE DEEPENS TO OUR NORTHEAST PULLING STRONG NORTHWEST WINDS THROUGH THE AREA. VERY POSSIBLE THESE WINDS WILL ACHIEVE WIND ADVISORY LEVELS FOR THE NORTHEAST HALF OR MORE OF OUR AREA. IN ADDITION... ENOUGH MID LEVEL MOISTURE AND LIFT APPEARS WILL BE PASSING THROUGH EVEN BEHIND THE UPPER LOW FOR A POTENTIAL OF HIGH-BASED SHALLOW CONVECTION DEVELOPING DURING THE DAY. ALTHOUGH LOWEST ATMOSPHERE APPEARS TOO DRY FOR ANY SIGNIFICANT CHANCE FOR WETTING SHOWERS... THESE WILL BE WORTH A MENTION IN THE NEW FORECAST GIVEN THE ADDED POTENTIAL FOR VERY STRONG WIND GUSTS DUE TO INVERTED-V SOUNDINGS. SOME POTENTIAL STILL FOR LIGHT WRAP-AROUND SHOWERS INTO OUR NORTHEAST ZONES SATURDAY EVENING BEFORE UPPER LOW PULLS FURTHER EAST BRINGING IN DRIER MID LEVEL FLOW. SUNDAY SHOULD BE DRY AND RELATIVELY COOL WITH MUCH LIGHTER GRADIENT. TEMPERATURE RECOVERY WILL KICK IN STRONG EARLY TO MID WEEK AS AN UPPER RIDGE AXIS MOVES OUR WAY FROM THE SOUTHWEST COAST. THIS RIDGE AXIS WILL PASS BY EARLY WEDNESDAY FOLLOWED BY IMPROVING SOUTHWEST FLOW ALOFT IN ADVANCE OF WHAT APPEARS TO BE A VERY POTENT UPPER LOW CROSSING THE SOUTHWEST U.S. LATE NEXT WEEK. THIS LOW SHOULD BE MOSTLY DISCONNECTED FROM THE WESTERLY FLOW FURTHER NORTH...SO A SLOWER PROGRESSION SUCH AS PORTRAYED BY THE ECMWF WOULD BE FAVORED. THIS MAY DELAY ADDING SHOWER OR THUNDER CHANCES UNTIL THE NEXT FRIDAY AND SATURDAY...JUST BEYOND THIS FORECAST. RMCQUEEN && .FIRE WEATHER... FIRE WEATHER CONDITIONS WILL BE EXTREME TODAY...ESPECIALLY SOUTHWESTERN SOUTH PLAINS...WITH WARMER TEMPERATURES AND WINDY CONDITIONS. THE HIGHEST DANGER WILL BE ON THE CAPROCK... ESPECIALLY NEAR THE TEXAS...NEW MEXICO STATE LINE WHERE THE HIGHEST WINDS WILL BE LOCATED. FIRE WEATHER CONDITIONS WILL ALSO BE ELEVATED FOR AREAS OFF THE CAPROCK. STRONG WINDS WILL OCCUR AGAIN SATURDAY...BUT BEHIND A COLD FRONT AND THUS WITH COOLER TEMPERATURES AND MUCH MORE ELEVATED RELATIVE HUMIDITY. STILL THERE WILL BE REASONS FOR CONCERN. FIRST... GRADIENT SUPPORTED WIND SPEEDS OF 20-30 MPH AT THE 20 FOOT LEVEL. ALSO...MID LEVEL MOISTURE AND LIFT COULD LEAD TO HIGH BASED MAINLY VIRGA SHOWERS SPREADING SOUTHEAST ACROSS THE AREA WITH POTENTIAL THEN TO TAP INTO EVEN STRONGER FLOW FURTHER OFF THE GROUND. IF THESE SHOWERS FORM...THEN VERY STRONG GUSTS SEEM LIKELY. RELATIVE HUMIDITY CRITERIA APPEARS TO BE CLOSEST TO MEETING FIRE WEATHER WATCH CRITERIA ALONG THE SOUTHERN-MOST ROW OF COUNTIES...BUT EVEN THERE IT IS A BIT OF A STRETCH. FOR NOW...WE WILL MENTION THE THREAT WITHIN THE FIRE WEATHER FORECAST DISCUSSION PORTION AS WELL AS THE HAZARDOUS WEATHER OUTLOOK. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 75 37 54 34 59 / 0 10 20 10 0 TULIA 73 41 57 36 60 / 0 10 20 10 10 PLAINVIEW 74 42 59 37 59 / 0 10 20 10 10 LEVELLAND 78 41 61 39 60 / 0 10 10 10 0 LUBBOCK 78 45 63 39 60 / 0 10 20 10 0 DENVER CITY 79 44 65 38 61 / 0 0 10 10 0 BROWNFIELD 79 45 65 40 62 / 0 0 10 10 0 CHILDRESS 73 47 63 42 62 / 0 10 20 20 10 SPUR 75 48 67 42 62 / 0 0 20 10 10 ASPERMONT 76 51 69 42 62 / 0 0 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 01/05
Hazardous weather outlook, Mar 26, 5:09 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 509 AM CDT FRI MAR 26 2010 TXZ021>044-271015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 509 AM CDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION THE COMBINATION OF STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND LOW RELATIVE HUMIDITY WILL CAUSE EXTREME FIRE DANGER OVER THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE. A RED FLAG WARNING AND WIND ADVISORY ARE IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP SATURDAY AND MAY LEAD TO WIND ADVISORY CONDITIONS FROM THE ROLLING PLAINS INTO PORTIONS OF THE SOUTH PLAINS. EVEN THOUGH RELATIVE HUMIDITY LEVELS WILL BE LOWER... THESE STRONG WINDS POTENTIALLY COULD AGAIN CAUSE ELEVATED FIRE WEATHER CONCERNS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 5:48 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 16 hr |
| Mar 26, 3:27 PM CDT | Wind Advisory | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.